Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 3, 2022Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2022, 10:33 PM EDT for Murray County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 10:33 PM EDT (02:33 UTC)
Expired
Aug 3, 2022, 11:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 128 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS82 KFFC 040233
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1033 PM EDT Wed Aug 3 2022
 
GAZ005-040300-
Murray GA-
1033 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northeastern Murray
County through 1100 PM EDT...

At 1033 PM EDT, a strong thunderstorm was over Conasauga, or 13 miles
south of Benton, moving north at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Cisco, Tennga and Gregory. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3495 8462 3493 8463 3493 8481 3499 8481
      3499 8462
TIME...MOT...LOC 0233Z 191DEG 10KT 3499 8469 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:10 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 3, 8:10 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
810 PM EDT Wed Aug 3 2022

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 258 PM EDT Wed Aug 3 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Thursday Night/...

A typical summertime pattern is expected for the short-term across
GA as high pressure and weak upper riding sets up across the
southeast. Given the lack of any synoptic forcing, any residual
boundaries will be the primary drivers for convective activity
during the afternoon and evening hours each day.

Latest radar imagery still shows showers and a few storms in the
vicinity of the weak boundary near the I-20 corridor with more
storms firing up along the GA coast and GA/SC border. Thinking
the highest PoPs today will remain in these areas due to slightly
higher PWs and greater differential heating from less cloud
cover. Patchy fog and some low clouds will be possible overnight
into early tomorrow morning, particularly in areas that see
rainfall later on today. Low temperatures will generally be in the
70s tonight with upper 60s across the NE mtn areas.

Generally a rise and repeat forecast for Thursday given little
change in the weather pattern and PWs ranging between 1.75 and
1.90 inches. Higher rain chances are expected through the
afternoon across the area. High temperatures will be in the 90s.

07

LONG TERM /Friday through Wednesday/...

No major changes to the long term forecast at this time with summer
time diurnally-driven convection expected each afternoon.

Picking up the long term on Friday Morning, CWA remains socked in a
summertime pattern with a mid-lvl high off to the west situated over
the Four Corners region and a sprawling Bermuda High to the east. By
the weekend, the western high will continue to build eastward,
filling in the long-wave trough to the north and increasing the
coverage of the ridge to include the central and eastern CONUS. With
a lack of upper level support and weak sfc high residing over the
CWA, the main threat through the long term will be diurnally-driven
convection, aided by any shortwave perturbations that work down
within the mid/upper flow. The summer soup is strong, as PWATs hang
mostly around 2.00" through the long term, however may approach
2.10". Would not be surprised to see efficient rainmakers during the
afternoon that could produce isolated river and urban flooding,
especially with how saturated soils have become over the last couple
of weeks.

With the aforementioned saturated environment, expecting
temperatures to remain in the upper 80's and low 90's through the
forecast period courtesy of increased cloud cover, especially in
the morning, although near climatological norms for this time of
year.

SM

&&

.AVIATION...
00Z Update...
Scattered to numerous TSRA is ongoing across much of eastern
Georgia and portions of north Georgia. A TEMPO for TSRA remains in
place for ATL until 02Z, but coverage is expected to diminish this
evening before midnight. Cloud ceilings are expected to be VFR for
much of the overnight hours, although MVFR level clouds and
visibility restrictions between 3-5 SM are possible from 10-14Z,
especially in locations that receive precipitation today. Some IFR
clouds are also possible underneath during this time. A scattered
cu field between 030-050 will develop once again in the late
morning and persist through the afternoon. Diurnally-driven
convection is expected once again in the afternoon, with a PROB30
for TSRA starting at 18Z at ATL. Winds are expected to be SE at
4-7 kts overnight before becoming light and variable overnight.
Prevailing winds will then be 3-6 kts during the daytime, starting
the morning from SE, shifting to SW in around 17Z, then back to SE
tomorrow night.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  90 /  30  40  20  40
Atlanta         72  91  73  91 /  20  40  20  40
Blairsville     67  86  67  84 /  20  60  30  60
Cartersville    71  90  72  91 /  20  40  20  40
Columbus        73  92  73  93 /  30  40  10  30
Gainesville     71  88  71  88 /  20  40  30  50
Macon           72  93  73  94 /  30  40  20  30
Rome            72  93  73  93 /  20  40  20  40
Peachtree City  70  91  70  91 /  20  40  20  30
Vidalia         73  92  73  93 /  30  40  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM....SM
AVIATION...King
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
957 AM EDT Wed Aug 3 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
957 AM EDT Wed Aug 3 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are possible through the
evening across north and central Georgia. Isolated strong storms
resulting in frequent lightning, gusty winds, and locally heavy
rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 7:53 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Wed Aug 3 2022

GAZ072-082-083-040030-
Bibb GA-Jones GA-Twiggs GA-
753 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northeastern Bibb,
north central Twiggs and Jones Counties through 830 PM EDT...

At 753 PM EDT, a strong thunderstorm was over Postell, or 7 miles
south of Gray, moving north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Gray, Postell, James, Bradley, Wayside, Mountain Springs,
Griswoldville, Haddock, Round Oak, Greenberry Crossroads, Clinton,
Cross Keys and Arkwright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3287 8371 3311 8371 3311 8350 3304 8339
      3297 8337 3281 8348
TIME...MOT...LOC 2353Z 191DEG 18KT 3291 8355

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 7:59 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Wed Aug 3 2022

GAZ022-033-034-040030-
North Fulton GA-Forsyth GA-Gwinnett GA-
759 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 830 PM EDT...

At 759 PM EDT, a strong thunderstorm was over Suwanee, or 8 miles
northwest of Lawrenceville, moving north at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Johns Creek, Alpharetta, Duluth, Sugar Hill, Suwanee,
Buford, Berkeley Lake and Brookwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3394 8399 3396 8421 3410 8424 3414 8408
      3407 8393
TIME...MOT...LOC 2359Z 185DEG 11KT 3403 8410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 8:29 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Wed Aug 3 2022

GAZ072-082>084-040100-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
829 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of west central
Wilkinson, northeastern Bibb, northwestern Twiggs and southeastern
Jones Counties through 900 PM EDT...

At 827 PM EDT, a strong thunderstorm was over mainly rural areas of
west central Wilkinson, northeastern Bibb, northwestern Twiggs and
southeastern Jones Counties, moving north at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Gordon, Payne, Payne City, Postell, James, Mountain Springs,
Griswoldville, Fitzpatrick, Greenberry Crossroads, Cross Keys, Dry
Branch, Myricks Mill and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3269 8347 3277 8369 3299 8369 3297 8346
      3286 8327
TIME...MOT...LOC 0027Z 196DEG 12KT 3279 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 8:32 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Wed Aug 3 2022

GAZ006-008-015-040100-
Union GA-Lumpkin GA-Fannin GA-
832 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of central Lumpkin,
southwestern Union and southeastern Fannin Counties through 900 PM
EDT...

At 832 PM EDT, a strong thunderstorm was over Gooch Mountain Shelter,
or near Dahlonega, moving north at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dahlonega, Suches, Margret, Camp Merrill, Hawk Mountain Shelter,
Porter Springs, Turners Corner, Nimblewill, Woods Hole Shelter, Blood
Mountain Shelter, Gaddistown and Gooch Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3453 8393 3453 8416 3472 8421 3482 8404
      3472 8387
TIME...MOT...LOC 0032Z 175DEG 22KT 3462 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 3, 9:00 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT WED AUG 03 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     2 NE BROWNS CROSSING    33.07N  83.33W
08/03/2022                   BALDWIN            GA   911 CALL CENTER

            A TREE WAS DOWNED ON THE 200 BLOCK OF HIGHWAY 22.

&&

EVENT NUMBER FFC2200855

RWILLIS
Special weather statement, Aug 3, 10:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 PM EDT Wed Aug 3 2022

GAZ005-040300-
Murray GA-
1033 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northeastern Murray
County through 1100 PM EDT...

At 1033 PM EDT, a strong thunderstorm was over Conasauga, or 13 miles
south of Benton, moving north at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cisco, Tennga and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3495 8462 3493 8463 3493 8481 3499 8481
      3499 8462
TIME...MOT...LOC 0233Z 191DEG 10KT 3499 8469

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:29 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 3, 8:32 PM EDTSpecial Weather StatementFFCLumpkin28 min
Aug 3, 11:13 PM EDTSpecial Weather StatementFFCBartow32 min
Aug 4, 2:51 PM EDTSpecial Weather StatementFFCPeach24 min
Aug 4, 6:01 PM EDTSpecial Weather StatementFFCFulton29 min
Aug 4, 6:34 PM EDTSpecial Weather StatementFFCTelfair26 min
Aug 4, 6:43 PM EDTSpecial Weather StatementFFCTelfair32 min
Aug 4, 6:57 PM EDTSpecial Weather StatementFFCPutnam33 min
Aug 4, 6:59 PM EDTSpecial Weather StatementFFCJasper31 min
Aug 4, 7:02 PM EDTSpecial Weather StatementFFCForsyth28 min
Aug 4, 7:07 PM EDTSpecial Weather StatementFFCTelfair23 min
Aug 4, 7:12 PM EDTSpecial Weather StatementFFCFranklin33 min
Aug 4, 7:29 PM EDTSpecial Weather StatementFFCTelfair31 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.